Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 95, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 2, 2015, 7:35 AM CDT for Otter Tail County, Wadena County, Minnesota. It was in force for 55 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2015, 7:35 AM CDT (12:35 UTC)
- Expired
- Aug 2, 2015, 8:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Otter Tail County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 204 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:35 AM CDT | HAIL 1.75 | 1 N Perham, MN | AT LITTLE PINE LAKE VIA SOCIAL MEDIA |
| Aug 2, 7:35 AM CDT | HAIL 1.75 | 3 Nne Perham, MN | AT LITTLE PINE LAKE VIA SOCIAL MEDIA |
| Aug 2, 7:40 AM CDT | HAIL 2.5 | 3 Ne Perham, MN | PICTURE FROM SOCIAL MEDIA |
| Aug 2, 7:40 AM CDT | HAIL 2.5 | Perham, MN | PICTURE FROM SOCIAL MEDIA |
| Aug 2, 7:50 AM CDT | HAIL 0.88 | 2 E New York Mills, MN | FROM SOCIAL MEDIA |
| Aug 2, 7:50 AM CDT | HAIL 0.88 | 2 E New York Mills, MN | FROM SOCIAL MEDIA |
| Aug 2, 7:55 AM CDT | HAIL 1 | 3 S New York Mills, MN | FROM SOCIAL MEDIA...ESTIMATED SIZES RANGED FROM NICKEL TO QUARTER SIZE. |
| Aug 2, 8:10 AM CDT | HAIL 0.88 | 6 E Henning, MN | |
| Aug 2, 8:20 AM CDT | HAIL 1.25 | 6 Ene Parkers Prairie, MN | PICTURE ON SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107
WUUS53 KFGF 021235
SVRFGF
MNC111-159-021330-
/O.NEW.KFGF.SV.W.0095.150802T1235Z-150802T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
735 AM CDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WADENA COUNTY IN CENTRAL MINNESOTA...
EASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 830 AM CDT
* AT 734 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PERHAM...OR
19 MILES SOUTHEAST OF DETROIT LAKES...MOVING SOUTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
NEW YORK MILLS AROUND 750 AM CDT.
BLUFFTON AND DEER CREEK AROUND 800 AM CDT.
WADENA AROUND 805 AM CDT.
VERNDALE...WRIGHTSTOWN AND ALDRICH AROUND 815 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4637 9487 4637 9516 4614 9515 4644 9590
4669 9566 4644 9481
TIME...MOT...LOC 1234Z 313DEG 39KT 4662 9553
HAIL...1.50IN
WIND...60MPH
$$
DTR3 follow-up statements
928
WWUS53 KFGF 021251
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
751 AM CDT SUN AUG 2 2015
MNC111-159-021330-
/O.CON.KFGF.SV.W.0095.000000T0000Z-150802T1330Z/
WADENA MN-OTTER TAIL MN-
751 AM CDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHWESTERN WADENA AND NORTHEASTERN OTTER TAIL COUNTIES...
AT 751 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW YORK
MILLS...OR 32 MILES SOUTHEAST OF DETROIT LAKES...MOVING SOUTHEAST AT
45 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
BLUFFTON AROUND 755 AM CDT.
DEER CREEK AROUND 800 AM CDT.
WADENA AROUND 805 AM CDT.
WRIGHTSTOWN AROUND 810 AM CDT.
VERNDALE AND ALDRICH AROUND 815 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4637 9487 4637 9516 4614 9515 4644 9590
4669 9566 4644 9481
TIME...MOT...LOC 1251Z 313DEG 39KT 4649 9533
HAIL...1.50IN
WIND...<50MPH
$$
DTR335
WWUS53 KFGF 021311
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
811 AM CDT SUN AUG 2 2015
MNC159-021321-
/O.CAN.KFGF.SV.W.0095.000000T0000Z-150802T1330Z/
WADENA MN-
811 AM CDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WADENA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4629 9552 4647 9516 4635 9516 4614 9515
TIME...MOT...LOC 1311Z 325DEG 46KT 4627 9522
$$
MNC111-021330-
/O.CON.KFGF.SV.W.0095.000000T0000Z-150802T1330Z/
OTTER TAIL MN-
811 AM CDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR EAST CENTRAL OTTER TAIL COUNTY...
AT 811 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WRIGHTSTOWN...
OR 26 MILES NORTH OF ALEXANDRIA...MOVING SOUTHEAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL OTTER TAIL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4629 9552 4647 9516 4635 9516 4614 9515
TIME...MOT...LOC 1311Z 325DEG 46KT 4627 9522
HAIL...1.00IN
WIND...<50MPH
$$
DTR301
WWUS53 KFGF 021327
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
827 AM CDT SUN AUG 2 2015
MNC111-021337-
/O.EXP.KFGF.SV.W.0095.000000T0000Z-150802T1330Z/
OTTER TAIL MN-
827 AM CDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTTER TAIL COUNTY
WILL EXPIRE AT 830 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. SEVERE
THUNDERSTORM WARNINGS ARE IN EFFECT FOR PARTS OF TODD COUNTY.
LAT...LON 4629 9552 4647 9516 4635 9516 4614 9515
TIME...MOT...LOC 1326Z 313DEG 39KT 4627 9522
$$
DTRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:15 AM CDT, 20 minutes earlier.
Area forecast discussion, Aug 2, 7:15 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 715 AM CDT SUN AUG 2 2015 .UPDATE... ISSUED AT 713 AM CDT SUN AUG 2 2015 WESTERN EDGE OF STORMS RAPIDLY INTENSIFIED AROUND 530-6 AM AS IT MOVED INTO A VERY FAVORABLE SHEAR ENVIRONMENT. 0-6 KM BULK SHEAR OF 50 KTS NOTED ON SPC MESO PAGE FARGO-DTL-WADENA AREA. UDPATED TO ADD POPS INTO WADENA AND OTTER TAIL COUNTIES FOR 2-3 HOURS AND REMOVED POPS FROM GFK-CKN-BDE AREAS. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 358 AM CDT SUN AUG 2 2015 UPPER LEVEL SHORT WAVE MOVING INTO CNTRL MANTIOBA AND NW ONTARIO EARLY THIS MORNING. A COLD FRONT OUT AHEAD OF IT MOVING INTO SE ND AND CNTRL MN. BEHIND THE FRONT IS AN AREA OF 50 KT BULK SHEAR AND ENOUGH INSTABILITY TO PRODUCE A AXIS OF THUNDERSTORMS. OVERALL ACTIVITY AND INTENSITY LESS THAN EARLIER SATURDAY EVENING...BUT A LITTLE UPWARD TICK IN INTENSITY HAS OCCURED SINCE 230 AM FROM FAR NE ND INTO NW MN. THIS AREA WILL CONTINUE TO MOVE SOUTHEAST THRU THE EARLY MORNING...AND WILL CONTINUE WITH ISOLD/SCT TRW IDEA INTO NW MN THRU MID MORNING AS PREV FCST. OTHERWISE NORTH WINDS TODAY PICKING UP 10 TO 20 KT RANGE AND COOLER WEATHER WITH HIGHS MOSTLY 70S. HIGH PRESSURE SLIDES INTO CNTRL ND TONIGHT AND LINGERS THERE MONDAY. MEANWHILE AS UPPER LOW IN WRN HUDSON BAY SHIFTS SOUTH- SOUTHEAST INTO NW ONTARIO SOME WRAPAROUND STRATOCU TO BRUSH FAR NE FCST AREA MONDAY. COOLER AIRMASS IN PLACE ESP IN LAKE OF THE WOODS REGION WHERE HIGHS MAY NOT GET OUT OF THE 60S. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 358 AM CDT SUN AUG 2 2015 CLOUDS MAY LINGER IN FAR NE FCST AREA INTO MON NIGHT OR TUESDAY BUT OTHERWISE HIGH PRESSURE IN CONTROL WITH CENTER STILL OVER CNTRL ND. FOR WEDNESDAY THROUGH SATURDAY... LONG WAVE TROUGH INTENSIFIES A BIT OVER THE PACIFIC NORTHWEST WHILE THE UPPER LEVEL TROUGH OVER THE GREAT LAKES/SOUTHEAST CANADA WEAKENS THROUGH THE PERIOD. LONG WAVE RIDGE BUILDS FROM THE HIGH PLAINS INTO CENTRAL CANADA BY THE END OF THE PERIOD. THE ECMWF WAS FASTER THAN THE GFS THROUGH MUCH OF THE PERIOD BUT THE GFS BECOMES FASTER BY THE END OF THE PERIOD. THE GFS WAS TRENDING FASTER WHILE THE ECMWF WAS TRENDING SLOWER OVER THE LAST COUPLE RUNS. WILL BLEND THE TWO MODELS. HIGH TEMPS DECREASED A DEGREE OR TWO FOR WED AND ABOUT A DEGREE FOR THU. TEMPS WERE GENERALLY INCREASED A DEGREE OR TWO FOR FRI AND SAT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 713 AM CDT SUN AUG 2 2015 VFR CONDITIONS TODAY WITH SOME SCATTERED CU AND AC BEHIND A COLD FRONT. EXPECT A NORTH WIND 8 TO 15 KTS WITH SOME GUSTS TO 20 KTS OR SO IN THE RRV AND E ND. WINDS TO DIMINISH THIS EVENING WITH MAINLY CLEAR SKIES AT TAF SITES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...RIDDLE SHORT TERM...RIDDLE LONG TERM...JH/RIDDLE AVIATION...RIDDLE
Hazardous weather outlook, Aug 2, 4:58 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 458 AM CDT SUN AUG 2 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031000- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 458 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED MORNING THUNDERSTORMS WILL OCCUR OVER PARTS OF NORTHWESTERN MINNESOTA AND THE CENTRAL RED RIVER VALLEY BEHIND A COLD FRONT DROPPING SOUTH THROUGH THE AREA. NO SEVERE WEATHER IS EXPECTED. THE THREAT FOR THUNDERSTORMS WILL END BY NOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED MONDAY AND TUESDAY. WEDNESDAY THROUGH SATURDAY WILL SEE A RISK OF A FEW SHOWERS AND THUNDERSTORMS. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
In the hours before
Local storm report, Aug 2, 6:44 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
644 AM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 2 N FERTILE 47.56N 96.29W
08/02/2015 M1.00 INCH POLK MN PUBLIC
VIA SOCIAL MEDIA
0610 AM HAIL 5 E FERTILE 47.53N 96.18W
08/02/2015 M1.00 INCH POLK MN PUBLIC
VIA SOCIAL MEDIA
&&
DRIDDLELocal storm report, Aug 2, 7:30 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
730 AM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL OGEMA 47.10N 95.92W
08/02/2015 M1.75 INCH BECKER MN PUBLIC
VIA SOCIAL MEDIA
0700 AM HAIL CALLAWAY 46.98N 95.91W
08/02/2015 M1.75 INCH BECKER MN PUBLIC
VIA SOCIAL MEDIA
0705 AM HAIL 4 NE RICHWOOD 47.02N 95.76W
08/02/2015 M1.50 INCH BECKER MN PUBLIC
VIA SOCIAL MEDIA
0715 AM HAIL ROCHERT 46.86N 95.69W
08/02/2015 M1.75 INCH BECKER MN PUBLIC
AT COTTON LAKE VIA SOCIAL MEDIA
0719 AM HAIL ROCHERT 46.86N 95.69W
08/02/2015 M1.75 INCH BECKER MN PUBLIC
VIA SOCIAL MEDIA
&&
DRIDDLEThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:22 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 53 min |
| Aug 2, 12:01 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 38 min |
| Aug 2, 6:01 AM CDT | Severe Thunderstorm Warning | FGF | Mahnomen, Norman, Polk | 44 min |
| Aug 2, 6:27 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Mahnomen, Norman | 33 min |
| Aug 2, 6:58 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.